Alert archive / South Dakota / Blizzard Warnings in 2012
Blizzard Warning 3, NWS Aberdeen, SD
NWS Aberdeen, SD issued this blizzard warning at Dec 9, 2012, 3:40 AM CST for 5 counties in South Dakota. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2012, 3:40 AM CST (09:40 UTC)
- Expired
- Dec 9, 2012, 11:50 AM CST
- In force
- 8 hr
- Issued by
- NWS Aberdeen, SD
Counties Campbell County, SD, Corson County, SD, Dewey County, SD, Potter County, SD, Walworth County, SD
The radar
The Bismarck radar (KBIS), 152 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 512 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
792 WWUS43 KABR 090940 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 340 AM CST SUN DEC 9 2012 ...A STRONG STORM CONTINUES THROUGH THE DAY... .A STRONG STORM SYSTEM WILL CONTINUE TO PROGRESS ACROSS THE AREA. AS THE LOW MOVES OVERHEAD...IT WILL CONTINUE TO PRODUCE SNOW...WHILE WINDS SHIFT AROUND TO THE NORTH. THESE WINDS COMBINED WITH LIGHT SNOWFALL WILL CREATE BLIZZARD CONDITIONS FROM THE JAMES VALLEY EAST. FOR THE MISSOURI VALLEY...LESS SNOW COVER AND ICE OVERNIGHT TRANSLATES TO LESS INTENSE BLOWING AND DRIFTING. STRONGEST WINDS WILL TRANITION FROM CENTRAL SOUTH DAKOTA THIS MORNING INTO EASTERN SOUTH DAKOTA AND WESTERN MINNESOTA THIS AFTERNOON. SDZ003-004-009-015-016-091500- /O.NEW.KABR.BZ.W.0003.121209T0940Z-121209T1500Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG 340 AM CST SUN DEC 9 2012 /240 AM MST SUN DEC 9 2012/ ...BLIZZARD WARNING IN EFFECT UNTIL 9 AM CST /8 AM MST/ THIS MORNING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL 9 AM CST /8 AM MST/ THIS MORNING. * TIMING...LIGHT SNOW IS EXPECTED TO CONTINUE THROUGH THE MORNING. * WINDS/VISIBILITY...WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE THROUGH THE MORNING. STRONG WINDS COMBINED WITH SNOWFALL WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. * OTHER IMPACTS...TRAVEL MAY BECOME HAZARDOUS DUE TO SLICK ROADS AND REDUCED VISIBILITIES. VERY COLD AIR WILL ALSO MOVE INTO THE REGION ON SUNDAY...WITH WIND CHILL VALUES FALLING INTO THE TEENS AND TWENTIES BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ MNZ039-046-SDZ006>008-011-018>023-092145- /O.CON.KABR.BZ.W.0002.000000T0000Z-121210T0000Z/ TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN... BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN... MILBANK...CASTLEWOOD...CLEAR LAKE 340 AM CST SUN DEC 9 2012 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...SNOW WILL CONTINUE THROUGH THE DAY. * WINDS/VISIBILITY...WINDS WILL CONTINUE TO SHIFT TO THE NORTHWEST AND INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. STRONG WINDS COMBINED WITH SNOWFALL WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. * SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS SHOULD RANGE FROM 6 TO 10 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * OTHER IMPACTS...TRAVEL MAY BECOME HAZARDOUS DUE TO SLICK ROADS AND REDUCED VISIBILITIES. VERY COLD AIR WILL ALSO MOVE INTO THE REGION ON SUNDAY...WITH WIND CHILL VALUES FALLING INTO THE TEENS AND TWENTIES BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ SDZ005-010-017-091800- /O.CON.KABR.BZ.W.0002.000000T0000Z-121209T1800Z/ MCPHERSON-EDMUNDS-FAULK- INCLUDING THE CITIES OF...EUREKA...IPSWICH...FAULKTON 340 AM CST SUN DEC 9 2012 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... * TIMING...SNOW WILL CONTINUE THROUGH MID DAY. * WINDS/VISIBILITY...WINDS WILL CONTINUE TO SHIFT TO THE NORTHWEST AND INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 45 MPH POSSIBLE. STRONG WINDS COMBINED WITH SNOWFALL WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. * SNOW AND ICE ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS WILL RANGE FROM 4 TO 8 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * OTHER IMPACTS...TRAVEL MAY BECOME HAZARDOUS DUE TO SLICK ROADS AND REDUCED VISIBILITIES. VERY COLD AIR WILL ALSO MOVE INTO THE REGION ON SUNDAY...WITH WIND CHILL VALUES FALLING INTO THE TEENS AND TWENTIES BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ SDZ033>035-045-048-091500- /O.EXT.KABR.WW.Y.0013.000000T0000Z-121209T1500Z/ STANLEY-SULLY-HUGHES-JONES-LYMAN- INCLUDING THE CITIES OF...FORT PIERRE...ONIDA...PIERRE...MURDO... PRESHO 340 AM CST SUN DEC 9 2012 /240 AM MST SUN DEC 9 2012/ ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 9 AM CST /8 AM MST/ THIS MORNING... * TIMING...SNOW WILL CONTINUE THROUGH THE MORNING HOURS. * WINDS/VISIBILITY...WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE THROUGH THE MORNING. STRONG WINDS COMBINED WITH SNOWFALL WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. * SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS WILL RANGE FROM 1 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * OTHER IMPACTS...TRAVEL MAY BECOME HAZARDOUS DUE TO SLICK ROADS AND REDUCED VISIBILITIES. VERY COLD AIR WILL ALSO MOVE INTO THE REGION ON SUNDAY...WITH WIND CHILL VALUES FALLING INTO THE TEENS AND TWENTIES BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ SDZ036-037-051-091800- /O.CON.KABR.WW.Y.0013.000000T0000Z-121209T1800Z/ HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...HIGHMORE...MILLER...FORT THOMPSON 340 AM CST SUN DEC 9 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * TIMING...SNOW WILL CONTINUE THROUGH THE MORNING HOURS. * WINDS/VISIBILITY...WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE THROUGH THE MORNING. STRONG WINDS COMBINED WITH SNOWFALL WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. * SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS WILL RANGE FROM 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE. LIGHT ICE ACCUMULATIONS OF LESS THAN A TENTH OF AN INCH ARE ALSO POSSIBLE. * OTHER IMPACTS...TRAVEL MAY BECOME HAZARDOUS DUE TO SLICK ROADS AND REDUCED VISIBILITIES. VERY COLD AIR WILL ALSO MOVE INTO THE REGION ON SUNDAY...WITH WIND CHILL VALUES FALLING INTO THE TEENS AND TWENTIES BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$
2 follow-up statements
048 WWUS43 KABR 091350 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 750 AM CST SUN DEC 9 2012 ...A STRONG STORM CONTINUES THROUGH THE DAY... .A STRONG STORM SYSTEM WILL CONTINUE TO PROGRESS ACROSS THE AREA. AS THE LOW MOVES OVERHEAD...IT WILL CONTINUE TO PRODUCE SNOW... WHILE WINDS SHIFT AROUND TO THE NORTH. STRONGEST WINDS WILL TRANITION FROM CENTRAL SOUTH DAKOTA THIS MORNING INTO EASTERN SOUTH DAKOTA AND WESTERN MINNESOTA THIS AFTERNOON. SDZ003-004-009-015-016-091800- /O.EXT.KABR.BZ.W.0003.000000T0000Z-121209T1800Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG 750 AM CST SUN DEC 9 2012 /650 AM MST SUN DEC 9 2012/ ...BLIZZARD WARNING NOW IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... * TIMING...LIGHT SNOW IS EXPECTED TO CONTINUE THROUGH THE MORNING. * WINDS/VISIBILITY...WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE THROUGH LATE MORNING. STRONG WINDS COMBINED WITH SNOWFALL WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. * OTHER IMPACTS...TRAVEL MAY BECOME HAZARDOUS DUE TO SLICK ROADS AND REDUCED VISIBILITIES. VERY COLD AIR WILL ALSO MOVE INTO THE REGION ON SUNDAY...WITH WIND CHILL VALUES FALLING INTO THE TEENS AND TWENTIES BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ MNZ039-046-SDZ006>008-011-018>023-100000- /O.CON.KABR.BZ.W.0002.000000T0000Z-121210T0000Z/ TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN... BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN... MILBANK...CASTLEWOOD...CLEAR LAKE 750 AM CST SUN DEC 9 2012 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...SNOW WILL CONTINUE THROUGH THE DAY. * WINDS/VISIBILITY...WINDS WILL CONTINUE TO SHIFT TO THE NORTHWEST AND INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. STRONG WINDS COMBINED WITH SNOWFALL WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. * SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS SHOULD RANGE FROM 6 TO 10 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * OTHER IMPACTS...TRAVEL MAY BECOME HAZARDOUS DUE TO SLICK ROADS AND REDUCED VISIBILITIES. VERY COLD AIR WILL ALSO MOVE INTO THE REGION ON SUNDAY...WITH WIND CHILL VALUES FALLING INTO THE TEENS AND TWENTIES BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ SDZ005-010-017-091800- /O.CON.KABR.BZ.W.0002.000000T0000Z-121209T1800Z/ MCPHERSON-EDMUNDS-FAULK- INCLUDING THE CITIES OF...EUREKA...IPSWICH...FAULKTON 750 AM CST SUN DEC 9 2012 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... * TIMING...SNOW WILL CONTINUE THROUGH MID DAY. * WINDS/VISIBILITY...WINDS WILL CONTINUE TO SHIFT TO THE NORTHWEST AND INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 45 MPH POSSIBLE. STRONG WINDS COMBINED WITH SNOWFALL WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. * SNOW AND ICE ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS WILL RANGE FROM 4 TO 8 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * OTHER IMPACTS...TRAVEL MAY BECOME HAZARDOUS DUE TO SLICK ROADS AND REDUCED VISIBILITIES. VERY COLD AIR WILL ALSO MOVE INTO THE REGION ON SUNDAY...WITH WIND CHILL VALUES FALLING INTO THE TEENS AND TWENTIES BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ SDZ033>035-045-048-091800- /O.EXT.KABR.WW.Y.0013.000000T0000Z-121209T1800Z/ STANLEY-SULLY-HUGHES-JONES-LYMAN- INCLUDING THE CITIES OF...FORT PIERRE...ONIDA...PIERRE...MURDO... PRESHO 750 AM CST SUN DEC 9 2012 /650 AM MST SUN DEC 9 2012/ ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... * TIMING...SNOW WILL CONTINUE THROUGH THE MORNING HOURS. * WINDS/VISIBILITY...WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE THROUGH THE MORNING. STRONG WINDS COMBINED WITH SNOWFALL WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. * SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS WILL RANGE FROM 1 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * OTHER IMPACTS...TRAVEL MAY BECOME HAZARDOUS DUE TO SLICK ROADS AND REDUCED VISIBILITIES. VERY COLD AIR WILL ALSO MOVE INTO THE REGION ON SUNDAY...WITH WIND CHILL VALUES FALLING INTO THE TEENS AND TWENTIES BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ SDZ036-037-051-091800- /O.CON.KABR.WW.Y.0013.000000T0000Z-121209T1800Z/ HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...HIGHMORE...MILLER...FORT THOMPSON 750 AM CST SUN DEC 9 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * TIMING...SNOW WILL CONTINUE THROUGH THE MORNING HOURS. * WINDS/VISIBILITY...WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE THROUGH THE MORNING. STRONG WINDS COMBINED WITH SNOWFALL WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. * SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS WILL RANGE FROM 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE. LIGHT ICE ACCUMULATIONS OF LESS THAN A TENTH OF AN INCH ARE ALSO POSSIBLE. * OTHER IMPACTS...TRAVEL MAY BECOME HAZARDOUS DUE TO SLICK ROADS AND REDUCED VISIBILITIES. VERY COLD AIR WILL ALSO MOVE INTO THE REGION ON SUNDAY...WITH WIND CHILL VALUES FALLING INTO THE TEENS AND TWENTIES BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$
264 WWUS43 KABR 091750 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1150 AM CST SUN DEC 9 2012 ...A STRONG STORM CONTINUES THROUGH THE DAY... .A STRONG STORM SYSTEM WILL CONTINUE TO PROGRESS ACROSS THE AREA. AS THE LOW MOVES OVERHEAD...IT WILL CONTINUE TO PRODUCE LIGHT SNOW AND GUSTY NORTHERLY WINDS. STRONGEST WINDS WILL TRANSITION FROM CENTRAL SOUTH DAKOTA EARLY THIS AFTERNOON INTO EASTERN SOUTH DAKOTA AND WESTERN MINNESOTA LATER THIS EVENING. SDZ003-004-009-015-016-091900- /O.CAN.KABR.BZ.W.0003.000000T0000Z-121209T1800Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG 1150 AM CST SUN DEC 9 2012 /1050 AM MST SUN DEC 9 2012/ ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE BLIZZARD WARNING. AREAS OF BLOWING SNOW WILL CONTINUE FOR THE NEXT FEW HOURS. HOWEVER NO ADDITIONAL SNOWFALL IS EXPECTED AT THIS TIME. $$ SDZ005-010-017-091900- /O.CAN.KABR.BZ.W.0002.000000T0000Z-121209T1800Z/ MCPHERSON-EDMUNDS-FAULK- INCLUDING THE CITIES OF...EUREKA...IPSWICH...FAULKTON 1150 AM CST SUN DEC 9 2012 ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE BLIZZARD WARNING. AREAS OF BLOWING SNOW WILL CONTINUE FOR THE NEXT FEW HOURS. HOWEVER NO ADDITIONAL SNOWFALL IS EXPECTED AT THIS TIME. GUSTY NORTHERLY WINDS OF 25 TO 35 MPH WILL CONTINUE TO DIMINISH AS THE AFTERNOON PROGRESSES. $$ MNZ039-046-SDZ006>008-011-018>023-100000- /O.CON.KABR.BZ.W.0002.000000T0000Z-121210T0000Z/ TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN... BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN... MILBANK...CASTLEWOOD...CLEAR LAKE 1150 AM CST SUN DEC 9 2012 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...LIGHT SNOW WILL GRADUALLY END FROM WEST TO EAST THIS AFTERNOON. * WINDS/VISIBILITY...NORTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED. STRONG WINDS COMBINED WITH SNOWFALL WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. * SNOW ACCUMULATIONS...ADDITIONAL SNOWFALL AMOUNTS OF ONE TO TWO INCHES COULD BE POSSIBLE WITH ISOLATED HIGHER AMOUNTS. * OTHER IMPACTS...TRAVEL MAY BECOME HAZARDOUS DUE TO SLICK ROADS AND REDUCED VISIBILITIES. VERY COLD AIR WILL ALSO MOVE INTO THE REGION ON SUNDAY...WITH WIND CHILL VALUES FALLING INTO THE TEENS AND TWENTIES BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ SDZ033>035-045-092100- /O.EXT.KABR.WW.Y.0013.000000T0000Z-121209T2100Z/ STANLEY-SULLY-HUGHES-JONES- INCLUDING THE CITIES OF...FORT PIERRE...ONIDA...PIERRE...MURDO 1150 AM CST SUN DEC 9 2012 /1050 AM MST SUN DEC 9 2012/ ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 3 PM CST /2 PM MST/ THIS AFTERNOON... * TIMING...LIGHT SNOW WILL CONTINUE THROUGH THE EARLY AFTERNOON HOURS. * WINDS/VISIBILITY...WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE THROUGH THIS AFTERNOON. STRONG WINDS COMBINED WITH SNOWFALL WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. * SNOW ACCUMULATIONS...ADDITIONAL SNOWFALL AMOUNTS AROUND A HALF INCH COULD BE POSSIBLE. * OTHER IMPACTS...TRAVEL MAY BECOME HAZARDOUS DUE TO SLICK ROADS AND REDUCED VISIBILITIES. VERY COLD AIR WILL ALSO MOVE INTO THE REGION ON SUNDAY...WITH WIND CHILL VALUES FALLING INTO THE TEENS AND TWENTIES BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ SDZ036-037-048-051-100000- /O.EXT.KABR.WW.Y.0013.000000T0000Z-121210T0000Z/ HYDE-HAND-LYMAN-BUFFALO- INCLUDING THE CITIES OF...HIGHMORE...MILLER...PRESHO... FORT THOMPSON 1150 AM CST SUN DEC 9 2012 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...LIGHT SNOW WILL CONTINUE THROUGH THE AFTERNOON HOURS. * WINDS/VISIBILITY...WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE THROUGH THIS AFTERNOON. STRONG WINDS COMBINED WITH SNOWFALL WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. * SNOW ACCUMULATIONS...ADDITIONAL SNOWFALL AMOUNTS AROUND A HALF COULD BE POSSIBLE WITH ISOLATED HIGHER AMOUNTS. * OTHER IMPACTS...TRAVEL MAY BECOME HAZARDOUS DUE TO SLICK ROADS AND REDUCED VISIBILITIES. VERY COLD AIR WILL ALSO MOVE INTO THE REGION ON SUNDAY...WITH WIND CHILL VALUES FALLING INTO THE TEENS AND TWENTIES BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this blizzard warning went out at Dec 8, 11:35 PM CST, 4 hours 5 minutes earlier.
Area forecast discussion, Dec 8, 11:35 PM CST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
1135 PM CST SAT DEC 8 2012
.UPDATE...
ADDED A BROAD AREA OF FREEZING RAIN/FREEZING DRIZZLE TO THE GRIDS
UNTIL 9Z. AS WINDS INCREASE BEHIND THE LOW SNOW IS EXPECTED TO
MOVE BACK IN AND FREEZING DRIZZLE TO COME TO AN END.
SEE UPDATED AVIATION DISCUSSION BELOW.
&&
.PREVIOUS DISCUSSION...
.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT.
A STRONG STORM SYSTEM IS MOVING ACROSS THE REGION WITH WAA SNOW
ARCHING FROM KMBG TO KHON. WEB-CAMS AS WELL AS OBS FROM KMBG/KHON
ARE SUGGESTING THIS BAND IS PRODUCING MODERATE SNOW TO PERHAPS
HEAVY SNOW. THIS LINES UP WELL WITH RADAR REFLECTIVITY AROUND 35
DBZ. HI-RES MODELS...ESPECIALLY THE NMM/ARW ARE HANDLING THIS BAND
OF PCPN WITH THE HEAVIEST SNOWFALL NOW POSSIBLE OVER THE WATEROWN
AREA TONIGHT THROUGH SUNDAY MORNING. HAVE MADE MINOR CHANGES WITH
THIS TREND IN MIND BY INCREASING SNOWFALL AMOUNTS IN THE SOUTHEAST
PORTION OF THE CWA...WITH ONLY A SLIGHT DECREASE IN THE NORTHEAST
PORTION.
A RATHER UNIMPRESSIVE TROWAL DEVELOPS ON THE BACK SIDE OF THE LOW
PRESSURE ON SUNDAY WITH HI-RES MODELS SUGGESTING PCPN SHOULD EXIT
THE CWA BY EARLY AFTERNOON. THAT SAID...HAVE SIGNIFICANTLY
INCREASE POPS DURING THE MORNING HOURS OVER THE PREVIOUS FORECAST.
A TIGHT PRESSURE GRADIENT...ALONG WITH STRONG CAA WILL PROMOTE
GUSTY NORTH TO NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS AROUND
45 MPH. THESE STRONG WINDS...ALONG WITH LIGHT TO MODERATE SNOWFALL
WILL CREATE AREAS OF BLOWING SNOW...BEGINNING IN THE WESTERN CWA
TONIGHT BEFORE SPREADING EASTWARD BY SUNDAY MORNING. VISIBILITIES
AROUND A QUARTER MILE OR LESS SEEMS HIGHLY LIKELY. THUS WILL
MAINTAIN THE BLIZZARD WARNING...AND EXPEND THE SW CWA TO INCLUDE A
WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW.
VERY COLD TEMPERATURES ARE EXPECTED ON SUNDAY NIGHT WITH LOWS IN
THE SINGLE DIGITS BELOW ZERO POSSIBLE. THESE COLD
TEMPERATURES...ALONG WITH LIGHT WINDS AROUND 5 MPH WILL PRODUCE
WIND CHILL VALUES AROUND 20 DEGREES BELOW ZERO...OR NEAR WIND
CHILL ADVISORY CRITERIA.
.LONG TERM...MONDAY THROUGH SATURDAY
AFTER AN ACTIVE SHORT RANGE...IT APPEARS THINGS WILL CALM DOWN A
BIT. MID LEVEL TROFFING OVER THE REGION WILL GET REPLACE BY WEAK
S/W RIDGING OUT AHEAD OF SYSTEM DROPPING INTO THE SOUTHWEST CONUS.
MEANWHILE THERE WILL BE A COUPLE SYSTEMS MOVING THROUGH THE FLOW
BUT GENERALLY SPEAKING CHANCES FOR MEASURABLE PCPN LOOK TO BE
RATHER LOW. TEMPERATURES WILL BE HIGHLY AFFECTED BY THIS WEEKENDS
SNOWFALL AND COULD END UP BEING COLDER THAN CURRENTLY FORECAST.
FOR NOW A MODEL BLEND WILL SUFFICE.
&&
.AVIATION...
06Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS
WIDESPREAD IFR/MVFR CIGS AND VSBYS ARE EXPECTED ACROSS THE REGION
THROUGH SUNDAY MORNING. SNOW IN THE EAST WILL TAPER OFF AT
OVER THE NEXT FEW HOURS. BETWEEN 6Z AND 9Z -FZDZ/-FZRA WILL BE
POSSIBLE NEAR KMBG/KABR/KPIR. THEN BEHIND THE SYSTEM MORE SNOW IS
EXPECTED ALONG WITH INCREASING WINDS FROM WEST TO EAST AFTER
MIDNIGHT WITH WINDS GUSTING AS HIGH AS 40 KTS NEAR KPIR. THE WIND
AND SNOW COULD CAUSE VERY LOW VSBYS...PARTICULARLY AT
KMBG/KABR/KATY. SNOW AND BLOWING SNOW WILL TAPER OFF NEAR
KMBG/KPIR SUNDAY MORNING THEN AT KABR/KATY BY LATE AFTERNOON.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT
FOR CAMPBELL-CORSON-DEWEY-POTTER-WALWORTH.
BLIZZARD WARNING UNTIL 3 AM CST /2 AM MST/ SUNDAY FOR CAMPBELL-
CORSON-DEWEY-POTTER-WALWORTH.
WINTER STORM WARNING UNTIL 3 AM CST SUNDAY FOR BROWN-CLARK-
CODINGTON-DAY-DEUEL-EDMUNDS-FAULK-GRANT-HAMLIN-MARSHALL-
MCPHERSON-ROBERTS-SPINK.
BLIZZARD WARNING FROM 3 AM TO 6 PM CST SUNDAY FOR BROWN-CLARK-
CODINGTON-DAY-DEUEL-GRANT-HAMLIN-MARSHALL-ROBERTS-SPINK.
BLIZZARD WARNING FROM 3 AM TO NOON CST SUNDAY FOR EDMUNDS-FAULK-
MCPHERSON.
WINTER WEATHER ADVISORY UNTIL 6 AM CST /5 AM MST/ SUNDAY FOR
HUGHES-JONES-LYMAN-STANLEY-SULLY.
WINTER WEATHER ADVISORY UNTIL NOON CST SUNDAY FOR BUFFALO-HAND-
HYDE.
MN...WINTER STORM WARNING UNTIL 3 AM CST SUNDAY FOR BIG STONE-
TRAVERSE.
BLIZZARD WARNING FROM 3 AM TO 6 PM CST SUNDAY FOR BIG STONE-
TRAVERSE.
&&
UPDATE...WISE
SHORT TERM...WISE
LONG TERM...TDK
AVIATION...WISE
WEATHER.GOV/ABERDEENHazardous weather outlook, Dec 8, 5:30 AM CST, 22 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 530 AM CST SAT DEC 8 2012 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-091130- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 530 AM CST SAT DEC 8 2012 /430 AM MST SAT DEC 8 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A STRONG WINTER STORM WILL IMPACT THE REGION TODAY THROUGH SUNDAY. INITIALLY...SOUTHERLY WINDS AND WARM MOIST AIR WILL SURGE INTO THE REGION. THIS SETUP WILL ALLOW FOR HEAVY SNOW TO DEVELOP OVER MUCH OF NORTHEAST AND NORTH CENTRAL SOUTH DAKOTA AS WELL AS WEST CENTRAL MINNESOTA. SNOWFALL AMOUNTS WILL RANGE FROM 4 TO 7 INCHES WITH LOCALLY HEAVIER AMOUNTS POSSIBLE. THE SYSTEM WILL MOVE EAST LATE IN THE DAY SATURDAY AND OVERNIGHT. MORE LIGHT SNOW AND VERY STRONG NORTHWEST WINDS WILL WRAP AROUND THE BACKSIDE OF THE SYSTEM. WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL RESULT IN BLOWING SNOW AND NEAR ZERO VISIBILITY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LIGHT SNOW AND STRONG WINDS WILL CONTINUE THROUGH THE DAY SUNDAY. WINDS WILL SLOWLY TAPER OFF AND CONDITIONS WILL GRADUALLY IMPROVE FROM WEST TO EAST LATER IN THE AFTERNOON SUNDAY AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS OR HAZARDOUS CONDITIONS TO LOCAL LAW ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE OFFICE IN ABERDEEN. SERR
In the hours before
Local storm report, Dec 8, 9:42 PM CST, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
942 PM CST SAT DEC 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FREEZING DRIZZLE ONIDA 44.70N 100.07W
12/08/2012 SULLY SD LAW ENFORCEMENT
LOCAL LAW ENFORCEMENT REPORTS DRIZZLE FREEZING ON
CONTACT MAKING AREA ROADS VERY SLIPPERY
&&
EVENT NUMBER ABR1200519
VIPONDLocal storm report, Dec 9, 12:41 AM CST, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1241 AM CST SUN DEC 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 AM HEAVY SNOW 7 WNW HECLA 45.92N 98.29W
12/09/2012 M8.0 INCH BROWN SD COCORAHS
STILL SNOWING AT THE TIME OF THE OBSERVATION.
&&
EVENT NUMBER ABR1200520
NWSLocal storm report, Dec 9, 3:38 AM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
338 AM CST SUN DEC 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 AM BLIZZARD MOBRIDGE 45.54N 100.44W
12/09/2012 WALWORTH SD LAW ENFORCEMENT
MOBRIDGE POLICE DEPARTMENT REPORTS ZERO VISIBILITY
&&
EVENT NUMBER ABR1200521
NWSNearby
Blizzard Warnings in South Dakota, 2012Every blizzard warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.